I have been on Suboxone for 4 months now after a battle with Heroin and it has helped me immensely. I'm back in school but am suffering from some anxiety, especially when I go off to school or am around people. My Suboxone Dr. has prescribed .5mg of Xanax to take as needed, but up to three times a day. My intention is to take 1 before class on an as needed basis and just to take the edge off. I have some concerns with dependency and the mix. I've been on 16mg of Suboxone and I ready to go down to 12mg I think. Can anyone offer and advice as to side effects, the mixing of the two meds or dependency issues I may encounter? Thank you in advance.
Being aware that there is a chance for addiction is a good sign that you have the upper hand on it. What you need to do is not take the xanax on the weekends and even during the week unless it's really necessary. These two drugs when combined can cause respiratory depression which can be fatal.
As long as you keep it to the one .5mg during the day you will be fine. Just remember that xanax is a quick acting benzodiazapine and it will grab you hard if you start taking it daily. You wouldn't believe the horror stories you hear with this class of drug. Benzodiazapines along with alcohol are the only two class of drugs that can actually kill you while in withdrawals.So be extremely careful with the xanax and only use it when absolutely necessary. Good luck and good luck with school... Dave
You might ask your subs doctor to try you on subutex, apparently the second medicine in the suboxone can cause anxiety in some people.. The Xanax is going to make you sleepier while on suboxone and can cause respiratory failure, so, they don't like to prescribe both to people, but, occassionaly do. If you are able to come down on your dose of suboxone, it may lessen the anxiety. I was able to come down really easily, it stays on your receptor sites for several days so you could conceivably skip a few days and not go back into withdrawal. You have not been on it long, so, I am thinking it won't be too hard to lower the dose. If your doctor won't try you on subutex, see if he/she will work with you on getting the dose down a bit.
well the reason the doc put you on such a low dose of xanax is because people have died mixing the two..but only if abused..i take 8mg suboxone and 3 mg klonipin and 3 mg ativan so you will be fine .side effecys are drowsiness and dry mouth.just dont abuse the xanax..good luck buddy on that low a dose of xanax you really should not have any dependence issues but you do need to keep going down every once and a while with the subs..cause you will get dependent on them..at least i am maybe not you
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My partner was on heroin but now takes suboxone I want to test him to make sure hes not using on top
Posted 12 Sep 2009 • 1 answer
Posted 19 Nov 2009 • 3 answers
Posted 16 Jan 2010 • 3 answers
Posted 23 Jul 2011 • 4 answers
Posted 26 Jul 2011 • 2 answers